zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A qualitative study of a vaccination model with non-linear incidence. (English) Zbl 1018.92029
Summary: We propose a new deterministic model for the dynamics of an infectious disease in the presence of a preventive (prophylactic) vaccine and an effective therapeutic treatment. The three-dimensional model, which assumes a nonlinear incidence rate, is analysed qualitatively to determine the stability of its equilibria. The optimal vaccine coverage threshold needed for disease control and eradication is determined analytically (and verified using numerical simulations). The case where no vaccination is given (vaccination-free model) is also investigated. Using a Dulac function, it is shown that the vaccination-free model has no limit cycles.

92C60Medical epidemiology
34D05Asymptotic stability of ODE
Full Text: DOI
[1] Anderson, R. M.; May, R. M.: Infectious diseases of humans. (1991)
[2] Busenberg, S.; Den Driessche, P. Van: Analysis of a disease transmission model in a population with varying size. J. math. Biol. 28, 257-270 (1990) · Zbl 0725.92021
[3] Capasso, V.: Mathematical structure of epidemic systems, lecture notes in biomathematics 97. (1993)
[4] Castillo-Chavez, C.; Huang, W.; Jia, L.: Competitive exclusion in gonorrhea models and other sexually transmission disease. SIAM J. Appl. math. 56, No. 2, 494-508 (1996) · Zbl 0845.92021
[5] Hetchote, H. W.: The mathematics of infectious disease. SIAM rev. 42, 599-653 (2000)
[6] Liu, W. M.; Hetchote, H. W.; Levin, S. A.: Dynamical behavior of epidemiological models with non-linear incidence rates. J. math. Biol. 25, 359-380 (1987) · Zbl 0621.92014
[7] Liu, W. M.; Hetchote, H. W.; Levin, S. A.: Influence of non-linear incidence rates upon the behavior of SIRS epidemiological models. J. math. Biol. 23, 187-204 (1986) · Zbl 0582.92023
[8] Diekmann, O.; Heesterbeek, H.; Metz, J. A. J.: On the definition and computation of the basic reproductive ratio R0 in the models for infectious diseases in the heterogeneous populations. J. math. Biol. 28, 365-382 (1990) · Zbl 0726.92018
[9] Velasco-Hernandez, J. X.: A model for chagas disease involving transmission by vectors and blood transfusion. Theor. pop. Biol. 46, No. 1, 1-31 (1994) · Zbl 0804.92024
[10] Perko, L.: Differential equations and dynamical systems. (1996) · Zbl 0854.34001